Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 107, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2002, 5:40 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2002, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 7, 2002, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:45 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 1:45 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EDT SUN JUL 7 2002 VISUAL SATELLITE IMAGERY SHOWING CU FORMING WITH SEA BREEZE ALONG FL BIG BEND...& SHOULD SEE ADDITIONAL FORMATION OVER EASTERN FL PANHANDLE. WITH NE-E FLOW...PENETRATION WILL NOT BE THAT FAR INLAND. WEST COAST SEA BREEZE ALSO PUSHING INLAND...& WITH ENERGY APPROACHING...SHOULD LIGHT UP THINGS PRETTY GOOD OVER SE GA. CLOUD MASS WITH CONVECTION OFF GA & SC COAST SHOWING SOME MOVEMENT E-SE...WITH SOME CONVECTION NOW IN SC COASTAL AREAS. RUC & MESOETA STILL MAINTAIN TREND TO PUSH THIS ENERGY SE & OVER CWA THIS LATE AFTERNOON TO EVENING...BUT DO WEAKEN IT. RUC HAS A BIT FARTHER SE TREND THAN MESOETA. EVENING POP WILL BE IN THE FORECAST. OTHERWISE SURFACE ANALYSIS HAS BOUNDARY WEAKENING & STALLING OVER NORTH- CENTRAL GA TO NORTH-CENTRAL AL. EARLIER WEAK TROUGH NOT SEEN IN PATTERN MUCH NOW. THETA-E GRADIENT STILL DEPICTING NORTHERN BOUNDARY WELL. MODEL SOLUTIONS ARE CONSISTENT WITH THE LARGE SCALE FEATURES...BUT DO HAVE SMALL SCALE DIFFERENCES. EAST SURFACE FLOW CONTINUES THROUGH TUESDAY THEN BECOMES MORE SE. SEA BREEZE CONVECTION LOOKS TO BE MAIN TRIGGER FOR AFTERNOON & EVENING SCATTERED CONVECTION...AS MODELS BUILDING RIDGE A BIT OVER GULF & N FL. BY TUESDAY...AN EASTERLY WAVE APPEARS ON ALL MODELS...WITH A LOW IN THE CENTRAL GULF. ETA ON TUESDAY SENDS LARGE CONVECTION AREA TO WEST COAST OF FL...WHILE AVN SOLUTION SIMILAR BUT NOT AS MUCH QPF. LONGER RANGE AVN EVENTUALLY TAKES LOW TO NORTH GULF OFF FL PANHANDLE BY THURSDAY. THIS WILL BE A WAIT & SEE SITUATION. THIS ALSO CONSISTENT WITH TROPICAL PREDICTION CENTERS TREND. ALSO...MODEL SOUNDINGS INDICATE EAST FLOW THROUGH MID-WEEK WITH PRECIP WATER VALUES OF AROUND 1.75 INCHES...THEN MORE SE FLOW BY WEDNESDAY. THE ATMOSPHERE GRADUALLY BECOMES A BIT MORE STABLE BY MID-WEEK WITH LESS IMPULSES & THE UPPER RIDGING. TEMPERATURES REMAIN CURRENT TREND WITH LOWER TO MID 70S AS LOWS...WHILE AROUND 90 TO SOME MID 90S. MODEL TEMPS KEEP HIGHS IN LOWER 90S...BUT HAVE SEEN SOME MID 90S IN SPOTS. FIRE WX: NO HEADLINES. AS WINDS INCREASE WITH EAST FLOW...DISPERSION VALUES WILL RISE SOME & APPROACH CAUTION LEVELS...BUT AT THIS TIME JUST WILL BE MONITORED. MARINE FORECAST: NO HEADLINES FIRST 24 HOURS. BUT AS EAST FLOW PICKS UP INTO MID-WEEK...MAY REACH SCEC. EXTENDED: SURFACE HIGH RIDGE AXIS WILL SETTLE OVER THE NORTHER GULF INTO WEDNESDAY...WHICH WILL SET UP A S-SW FLOW. WILL SEE INCREASED CHANCE OF AFTERNOON & EVENING SHOWERS & TSTMS. WILL ALSO MONITOR ANY TROPICAL LOW FORMATION. PRELIM NUMBERS... TLH 073 092 073 093 3333 PFN 075 089 075 089 3333 DHN 072 092 073 092 2222 ABY 071 092 072 092 3333 VLD 072 092 072 092 3333 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MCT
In the hours before
Special weather statement, Jul 7, 12:00 PM EDT, 5 hours 40 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-080200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EDT SUN JUL 7 2002 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...PARTS OF THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. MOST OF THE THUNDERSTORMS WILL OCCUR OVER SOUTH-CENTRAL GEORGIA AND THE EASTERN HALF OF THE FLORIDA BIG BEND. THE THREAT FOR ANY SEVERE STORMS IS LOW...BUT SOME STRONG THUNDERSTORMS ARE POSSIBLE...AND THESE ARE LIKELY TO PRODUCE HEAVY RAIN...DANGEROUS AND FREQUENT LIGHTNING...AND GUSTY WINDS. SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:20 PM EDT | Severe Thunderstorm Warning | TAE | 25 min | |
| Jul 7, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | 22 min | |
| Jul 7, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | 46 min | |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | TAE | 38 min | |
| Jul 7, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | 29 min | |
| Jul 7, 6:48 PM EDT | Special Marine Warning | TAE | 117 min | |
| Jul 7, 7:01 PM EDT | Severe Thunderstorm Warning | TAE | 44 min | |
| Jul 7, 7:09 PM EDT | Severe Thunderstorm Warning | TAE | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.